How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Arun Phophalia Your Own Question
Dr. Arun Phophalia
Dr. Arun Phophalia, Cosmetic surgeon
Category: Dermatology
Satisfied Customers: 35756
Experience:  MBBS MS
5625079
Type Your Dermatology Question Here...
Dr. Arun Phophalia is online now
A new question is answered every 9 seconds

I have been experiencing around 500 hair while shampooing

Customer Question

Hello
JA: Hello. How can I help?
Customer: I have been experiencing around 500 hair while shampooing from past 4 5 weeks and on normal days around 200 hair
JA: Can you tell me about all the symptoms you've noticed (e.g. itching, rash, new birthmarks or moles)?
Customer: Itching in my scalp
JA: Anything else in your medical history you think the doctor should know?
Customer: I have never had this sitiation in life before
Submitted: 1 month ago.
Category: Dermatology
Expert:  Dr. Arun Phophalia replied 1 month ago.

Welcome to Just Answer.
Answers here are for education and information.
I will respond shortly with an answer, or further information request.

Expert:  Dr. Arun Phophalia replied 1 month ago.

What is your age and gender?

Are you on any medications?

Customer: replied 1 month ago.
33 i have been on supplements of vitamin d and iron
Customer: replied 1 month ago.
This shed i have never experiened in life
Expert:  Dr. Arun Phophalia replied 1 month ago.

Are you a female or male?

Customer: replied 1 month ago.
Customer: replied 1 month ago.
Have beeen very emotional and crying almost every day...what am i going through doctor can you suggest
Customer: replied 1 month ago.
The hair on top look very thin and feels like burn
Customer: replied 1 month ago.
R u there doctor
Expert:  Dr. Arun Phophalia replied 1 month ago.

Are you a female or male?

Customer: replied 1 month ago.
Female doctor 33 yrs old
Customer: replied 1 month ago.
Had been using minoxidil from 4 weeks but stopped yesterday as was very itchy after using that
Expert:  Dr. Arun Phophalia replied 1 month ago.

Thanks for the additional information. I am writing the answer for you and will get back to you in 4-5 minutes. If you get a phone call request, you may ignore it as that is an automated site trigger. Thank you.

Expert:  Dr. Arun Phophalia replied 1 month ago.

In females the common causes of hair loss are following;

1) hormonal

2) aging

3) genetic

4) scalp problems like infections, allergies

5) vitamin deficiency

6) iron deficiency

7) hypothyroidism (low thyroid functions)

8) medications

9) telogen effluvium; recovery is spontaneous and typically occurs in 3-6 months

In your age group hormonal problems should be ruled out if the scalp local problems can be excluded by the physical examination, as the first step for the evaluation. Increase level of androgens can cause hair fall in females and the characteristic of this fall is generalized fall from whole of the scalp then the isolated area wise fall. You can ask your physician to get the hormonal estimation of thyroid and androgens. Continue with the vitamins and add iron supplements to it. Biotin (a vitamin) is available over the counter at health stores and you may start it, deficiency of which have been associated with baldness. Minoxidil, may help hair to grow, but since you have itching, you may stop it. A medication called as Spironolactone may help if hair loss is caused by too much male hormones (androgens).

Please feel free for your follow up questions.

I would be happy to assist you further, if you need any more information.

Thanks for using Just Answer.

Customer: replied 1 month ago.
Hello doctor my throid is gud but not sure about androgens and my other tests came out gud as well..since i have been shedding that much amount of hair from 4 5 weeks what do u think my shed main cause is...and will i b able to recover from it quickly or get back my hair volume
Customer: replied 1 month ago.
500 hair is definately not normal for me
Expert:  Dr. Arun Phophalia replied 1 month ago.

Yes, you would be able to recover them back.

The hair loss can be due to;

a) Presence of systemic disease like thyroid, iron deficiency, systemic lupus erythematosus, dermatomyositis.

b) Recent psychologic or physical stress

c) Medication or chemical exposure

So you doctor need to do the blood work for above systemic diseases and also do the following tests;

1) Hair Pluck -Trichogram

2) Hair growth window

3) Hair pull test

4) Hair shaft examination (Clip test)

Severe emotional and physical traumas have been documented to cause diffuse hair loss. Hair loss has been reported to occur 2 weeks after severe psychologic or physical trauma. Chronic telogen effluvium (CTE) refers to a diffuse hair loss all over the scalp and persists for more than 8 months. People present with hair loss with increased shedding and thinning of abrupt onset and fluctuating course. There is diffuse thinning all over the scalp, frequently accompanied by bitemporal (both the sides of scalp) recession. The causes can be;

1) Crash diet (inadequate proteins)

2) Drugs; coumadin propranolol, heparin, vitamin A

3) Hypothyroidism and hyperthyroidisms

4) Severe illness

5) Physical stress like surgery

6) Psychological stress.

It is privilege assisting you.

Customer: replied 1 month ago.
do u think i have CTE, as i have noticed hair coming out from everywhere in the scalp
Customer: replied 1 month ago.
What medications are available for CTE and whne do u think the shedding may stop
Customer: replied 1 month ago.
I have not been that emotionally stressed and have no physical stresses as well...apart from everyday life stresses
Expert:  Dr. Arun Phophalia replied 1 month ago.

For CTE, Minoxidil is used.

Customer: replied 1 month ago.
U think i have CTE and should i continue using minoxidil and when will the shedding stop approx
Expert:  Dr. Arun Phophalia replied 1 month ago.

CTE can be a possibility. And Minoxidil should be used.

Customer: replied 1 month ago.
Ok doctor one last question
Customer: replied 1 month ago.
Minoxidil i have used from 4 weeks.. i have actually seen more shedding with it...my scalp actually feels itchy..how long it will take to settle
Customer: replied 1 month ago.
Will the shedding actuallt stop with it or not
Customer: replied 1 month ago.
My hair feel dry actually
Expert:  Dr. Arun Phophalia replied 1 month ago.

Yes shedding in all probability would stop.

Itching is likely to stop in a week or two.

Minoxidil may be required for 3 months to apply.

It is privilege assisting you.

Expert:  Dr. Arun Phophalia replied 1 month ago.

Was this information helpful to you? I would be glad to answer any further questions.

It is privilege assisting you.

Please let me know if you have further queries or unanswered questions.

Please consider a positive 5 star rating if this interaction has been satisfactory, as this is the only way we experts are credited and compensated for the time and work. You are not charged again for giving a rating.

The rating button is on the left upper side of this thread.

Thank you.

Wishing you all the very best in life.

http://ww2.justanswer.com/help/how-do-i-rate-answer-hl